MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE

ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE
Model Number TENO SCRW,BIO-COMP
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during implantation of the device ar-1530bc (lot 123197887) the screwdriver attachment from the handled inserter broke off in the screw.The broken off pin remained inside the patient with the screw.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update on 13-sep-2021: it was confirmed that the ar-8978p-1 device was used first and when it broke, the ar-1530bc device was inserted into the same bone tunnel, which also broke.All fragments of the ar-8978p-1 were retrieved from the patient.
 
Additional Manufacturer Narrative
Complaint confirmed, the drive feature broke off.No relevant features could be measured due to the damage and the absence of the lose fragment.No other damage was observed.The cause is undetermined, however a likely cause is prying/leveraging the device during use.

Brand Name
TENO SCRW,BIO-COMP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12540254
Report Number1220246-2021-03708
Device Sequence Number19729332
Product Code HWC
UDI-Device Identifier00888867018600
UDI-Public00888867018600
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberTENO SCRW,BIO-COMP
Device Catalogue NumberAR-1530BC
Device Lot Number12319787
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/20/2021
Patient Sequence Number1